Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 1, NWS Nashville, TN

January 1, 202238 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Jan 1, 2022, 10:27 AM CST for 38 counties in Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2022, 10:27 AM CST (16:27 UTC)
Expired
Jan 1, 2022, 4:00 PM CST
In force
6 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS74 KOHX 011627
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1027 AM CST Sat Jan 1 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-020030-
/O.NEW.KOHX.WI.Y.0001.220101T1627Z-220102T0300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
1027 AM CST Sat Jan 1 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southwest winds 15 to 30 mph....with gusts around 40 mph.

* WHERE...All of Middle Tennessee.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
634 
WWUS74 KOHX 012200
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
400 PM CST Sat Jan 1 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-012300-
/O.CAN.KOHX.WI.Y.0001.000000T0000Z-220102T0300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
400 PM CST Sat Jan 1 2022

...WIND ADVISORY IS CANCELLED...

Winds gusts have fallen below and are expected to remain below 
advisory thresholds through mid evening hours tonight across
Middle Tennessee. Previous issued wind advisory for all of
Middle Tennessee that was in effect until 9 PM CST this evening 
has been cancelled. 

$$
JB Wright

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 1, 5:36 AM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Jan 1, 5:36 AM CST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
536 AM CST Sat Jan 1 2022

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Airmass attempting to destabilize this morning. Still expecting
some convective development to commence toward 4 or 5 am. Shear
parameters should continue to climb through 12Z and thus, the
tornado watch shall continue. After sunrise, convection through
early afternoon should be mostly isolated to scattered. Pressure
gradient will be on the upswing and we can expect southerly winds
of 15 to 25 mph with gusts to 35 mph. Will issue an SPS to address
this by 4 am or so.

Severe threat for this afternoon and evening still looms. SPC still
carries an enhanced risk for the entire mid state area. Timing still
looks like early afternoon across our northwest, mid to late
afternoon for Nashville and central areas, early evening for the
Plateau. Damaging winds, large hail and isolated tornadoes are still
all in play as viable threats.

As for the flood watch, it will remain in effect for northern
portions of our area. The stalled out boundary to our north will
serve as the focus for the heaviest rainfall. Looks as though around
2 inches or so is still expected across the watch area.

Shower activity will continue into the overnight and on into Sunday
morning. At that point, the boundary will be located a considerable
distance to our southeast. Upper level energy will begin to amplify
to our west with the aforementioned slowing down. Cyclogenesis will
pick up along the boundary with the sfc low moving along it.
Moisture will wrap around on the back side with some further
enhancement from the upper level trough. With freezing levels
continuing to drop, the showers should turn over to snow late Sunday
afternoon and into the evening. The ground is rather warm but a
dusting to a quarter of an inch of snowfall cannot be ruled out on
grassy surface to the west of the Plateau. Along the Plateau, a half
inch or so will be possible. The snow will end across the Plateau
around sunrise Monday.

For the near term temps, very warm today with mid perhaps upper 70s
expected. The record high to today for BNA is 77F so that may get
beaten. Turning colder tonight and noticeably colder on Sunday with
temperatures falling into the 30s in the afternoon. Lows Monday
morning look like lower 20s for the bulk of the area.

In the ext fcst, models lean toward a late week cold front with
moisture along and behind the passing boundary. Rain and snow will
again be in the forecast starting on Thursday. Otherwise, after a
brief pre frontal moderating trend, temperatures will lean toward
running below normal. Noting too horrible but we could see some
teens for lows by the tail end of the extended period.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR/MVFR conditions are expected at airports this morning with
VCSH/-SHRA and gusty south to southwest winds. TSRA will move over
all terminals this afternoon with IFR vis and strong tstorm wind
gusts. IFR conditions will continue overnight with continued SHRA
and winds becoming northwesterly.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for Cheatham-Clay-Davidson-
Dickson-Houston-Humphreys-Jackson-Macon-Montgomery-Robertson-
Smith-Stewart-Sumner-Trousdale-Wilson.

&&

DISCUSSION......21
AVIATION........Shamburger
Hazardous weather outlook, Jan 1, 5:20 AM CST, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
520 AM CST Sat Jan 1 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-021130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
520 AM CST Sat Jan 1 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

As a stationary boundary just to our north continues to encounter
some increasingly unstable air, a few strong to severe thunderstorms
will be possible across far northern and northwestern middle
Tennessee through this morning. Strong to damaging winds, isolated
tornadoes, and some hail will be possible.

A Flood Watch remains in effect through 9 PM this evening mainly for
areas along and north of I-40 where heavy rain may lead to isolated
flooding. Up to 2 inches of rainfall will be possible across the
watch area.

A cold front will begin to approach the area late in the day. This
cold front will be working across a very warm and unstable airmass.
As a result, Severe thunderstorms will be possible from mid afternoon
and continue into this evening. Straight line damaging winds, large
hail and a few tornadoes will all be possible.

Look for wind speeds to average from 10 to 15 mph today. By
afternoon, some wind gusts of up to 35 mph will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

On Sunday, the rainshower activity will change over to snow showers
as colder air moves into the region. At this time, only very light
accumulation is possible to the west of the Cumberland Plateau.
Along the Cumberland Plateau however, a half inch or so of
accumulation will be possible, mainly on grassy areas. The warm
ground temperatures should prevent any major driving problems.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 2:20 AM CSTSevere Thunderstorm WarningOHXStewart40 min
Jan 1, 2:55 AM CSTSpecial Weather StatementOHXMontgomery50 min
Jan 1, 10:37 AM CSTSevere Thunderstorm WarningOHXMontgomery, Stewart38 min
Jan 1, 11:10 AM CSTSevere Thunderstorm WarningOHXMontgomery, Robertson35 min
Jan 1, 11:30 AM CSTSevere Thunderstorm WarningOHXHouston, Humphreys30 min
Jan 1, 11:59 AM CSTSevere Thunderstorm WarningOHXHickman, Perry31 min
Jan 1, 12:03 PM CSTSpecial Weather StatementOHXPickett27 min
Jan 1, 12:18 PM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry27 min
Jan 1, 12:28 PM CSTTornado WarningOHXDickson, Hickman, Humphreys19 min
Jan 1, 12:43 PM CSTSevere Thunderstorm WarningOHXHickman, Maury, Williamson47 min
Jan 1, 12:56 PM CSTTornado WarningOHXHickman, Maury, Williamson16 min
Jan 1, 1:02 PM CSTSevere Thunderstorm WarningOHXClay, Davidson, Macon, Rutherford, Smith, Sumner and 3 more43 min
Jan 1, 1:29 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Wilson31 min
Jan 1, 1:48 PM CSTSpecial Weather StatementOHXBedford, Giles, Lawrence, Marshall27 min
Jan 1, 1:57 PM CSTSpecial Weather StatementOHXClay, Jackson, Pickett, Smith48 min
Jan 1, 2:07 PM CSTSevere Thunderstorm WarningOHXGiles, Marshall23 min
Jan 1, 2:25 PM CSTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett35 min
Jan 1, 2:53 PM CSTSevere Thunderstorm WarningOHXBedford, Coffee26 min
Jan 1, 3:18 PM CSTSpecial Weather StatementOHXWarren42 min
Jan 1, 3:44 PM CSTSpecial Weather StatementOHXMarshall31 min
Jan 1, 3:58 PM CSTSpecial Weather StatementOHXGiles32 min
Jan 1, 4:11 PM CSTSevere Thunderstorm WarningOHXGiles19 min
Jan 1, 4:14 PM CSTTornado WarningOHXGiles16 min
Jan 1, 4:17 PM CSTSpecial Weather StatementOHXVan Buren, Warren43 min
Jan 1, 5:02 PM CSTSpecial Weather StatementOHXCoffee43 min
Jan 1, 5:08 PM CSTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy, Warren37 min
Jan 1, 5:14 PM CSTSpecial Weather StatementOHXCumberland46 min
Jan 1, 5:35 PM CSTSpecial Weather StatementOHXGiles25 min
Jan 1, 5:39 PM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren36 min
Jan 1, 5:51 PM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren24 min

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.